MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Model Number FGS-0391
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Low Blood Pressure/ Hypotension (1914); Nausea (1970); Sepsis (2067)
Date of Event 06/15/2022
Type of Reportable Event Death
Event or Problem Description
According to the reporter, a patient ingested a capsule 8:00 in the morning of (b)(6) 2022, who was undergoing capsule endoscopy for iron deficient anemia.The patient had a history of adenocarcinoma included prior gastroscopy and colonoscopy for polyps.The patient was reportedly fine post ingestion at the endoscopy unit.The patients' husband rang the endoscopy unit early afternoon reporting the patient had severe abdominal pain and was nauseous.They were advised to return to endoscopy unit as soon as possible, however, ambulance service wait time was 2 hours.Therefore, they were advised to return under their own transport.Patient was driven back to endoscopy unit and was assessed.Then they were transferred to emergency department where a ct scan was requested.The ct scan indicated capsule was located in the patients' cecum.The patient reportedly had very low blood pressure, and was clinically unwell with sepsis.The patient was admitted to the intensive care unit, however, the patient passed away shortly after admission.Allegedly investigation indicated patients' cause of death was acute pancreatitis.The health care team mentioned that acute pancreatitis and related findings on ct scan (biliary dilation, could not rule stones, adjacent duodenal thickening) were unrelated to passage of the capsule, which appeared to have been visualized in the cecum.The patient had several underlying diseases including iron deficiency anemia after negative esophagogastroduodenoscopy and colonoscopy which had prompted the capsule study.
 
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS  20692
Manufacturer (Section G)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS   20692
Manufacturer Contact
amy beeman
161 cheshire lane, suite 100
plymouth, MN 55441
7632104064
MDR Report Key14958574
Report Number9710107-2022-00158
Device Sequence Number5586589
Product Code NEZ
UDI-Device Identifier07290101364085
UDI-Public07290101364085
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model NumberFGS-0391
Device Catalogue NumberFGS-0391
Device Lot Number56446U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexFemale